View Single Post
Old 10-16-2004, 08:29 AM   #2
nero
Veteran
(female)
 
Join Date: Oct 2003
Location: canada
Posts: 369
nero HB User
Re: 3 Weeks Post-Op & Foot Goes Numb

If you had an ACDF you probably had it for the pain it was eliciting on a nerve and more than likely affecting the spinal cord with some kind of compression related to the disc herniation, spurs, or just by the fact that it inflates and deflates and some pictures would graphically show this.

In other words, your foot is clearly (assuming you have no lumbar herniation with cord interference) responding to the cord damage it suffered.

Question as to why this, why now is very complex. I too had so much leg and foot interference ie. numbness, tingling, lazy foot causing tripping up stairs, that it was clearly from the spinal cord compression. However, when mine went beyond that to muscle spasms, that seemed clearly familiar, like how my neck herniation acted on my chest muscles and shoulders so this led me to get an MRI of my lumbar; I had a disc herniation which was rectified with a microdiskectomy.

My point being that much of what you feel is clearly correlated to your neck and its damage to the cord or the adjacent nerves. There is a condition called l'hermittia which is an old, old, term for the dr. who investigated and discovered that the electrical shock and tingling, numbness and pain you get in your feet can come from you neck problem simply because of the affects to the cords.

So don't despair ... move around when it sets you up for a numb foot, try to change the mechanics of how you sit and how long you sit there and try to focus on the other good you feel as a result of the surgery.

I am having recurring problems almost a year post op from two surgeries (acdf and lumbar microdisectomy) and I am NO EXPERT, but I have had such bizarre symptoms that are truly scientifically explainable thank god that I do what I can around them to have some kind of a life.

Don't get too intimidated and take whatever meds within reason give you relief... if necessary ... and get on this board to ask, ask, ask all the questions to you need to feel comfortable with your dealing with.

Nearly new Nero